It's good to hear that I'm not the only one who has had a nightmare with the pill. I have been on it since I was 16 (I initially went on it for bad period pains and awful mood swings the week before my period) and since then I think I must have tried about 8 different brands. I have had an absolute nightmare with some of them. The doctor has told me I must be very sensitive to the effects, but most of the time him and the nurse are absolutely useless. I have spoken to countless doctors and nurses and most have them have been completely clueless on what I should do. Last time the nurse told me that the extreme PMT I get was just 'something I'd probably have to live with'.
I tried a few (all with varying negative effects) before I settled with micogynon/ovranette (they are the same apparently) for about 3 years before I suffered with depression. It was only when I came off it that I realised it was part of the reason. I had been feeling that way for years and as soon as I came off it I felt so much more positive and was able to take the steps to feeling better again. I also realised what a sex drive was after it being non existent for the past few years! It scares me that a tiny pill can have such a massive effect on your life.
I came if it completely for a year before deciding to go back on yasmin for contraceptive purposes. At first yasmin was fine (apart from the initial bad skin and up and down hormones) but after 3 years on that I started to feel really angry and irrational. The depression, mood swings and lack of patience I would experience before every period was ridiculous. I literally couldn't even function at work because I'd be getting so annoyed/upset about everything.
So about 5 weeks ago I started Marvelon. First of all I suffered from headaches for about a week, but after that things seemed to settle. I was quite irritable for a while, but that was nothing new after yasmin. I felt more positive, my sex drive didn't seem to be effected and my boobs grew a bit (great!). I took my weeks break and my period was as usual (pretty bad cramps and heavy as it always has been).
However, I've been taiking my second pack for a week and now the bad side effects seem to really be kicking in. I've been irritable before but this is ridiculous. I'm working myself up about everything and feel angry at everyone and everything. I just want to be on my own and that's not like me. I also seem to have a completely non existent sex drive, and when I do have sex I'm less sensitive. The whole time I have been on Marvelon I just haven't felt quite right. It's hard to explain but I kind of feel numb, and a bit out of it. Does anyone think they've felt something similar?
Since I have only been on marvelon for 5 weeks I'm going to give it a bit longer and hope that the bad effects disappear. But I'm starting to lose hope that I will ever find a way to control my hormones
. I have considered coming off it completely again but I am so paranoid about pregnancy that condoms just do not cut it for me, and I also have very heavy periods when I'm not taking the pill.
I'm sick and tired of my hormones controlling my life. It's not fair that men don't have to deal with anything like this